Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 1, 2019, 4:48 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2019, 4:48 PM MST (23:48 UTC)
- Expired
- Sep 1, 2019, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 125 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3349 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
880 WGUS55 KVEF 012348 FFWVEF AZC015-020245- /O.NEW.KVEF.FF.W.0038.190901T2348Z-190902T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 448 PM MST Sun Sep 1 2019 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... Central Mohave County in northwestern Arizona... * Until 745 PM MST. * At 445 PM MST, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of central Mohave County. This includes Hackberry Road south of State Route 66 to Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3534 11358 3510 11354 3509 11373 3532 11374 $$ JS
2 follow-up statements
406 WGUS75 KVEF 020132 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 632 PM MST Sun Sep 1 2019 AZC015-020245- /O.CON.KVEF.FF.W.0038.000000T0000Z-190902T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 632 PM MST Sun Sep 1 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR CENTRAL MOHAVE COUNTY... Heavy rain has ended in the warned area however radar estimated rainfall between 1 and 2 inches over Hackberry Road will likely still have water and debris in low lying areas of the roadway. Use caution if traveling in this area. Flash flooding will remain over mainly rural areas of central Mohave County. This includes Hackberry Road between State Route 66 and Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Most flood deaths occur in vehicles. Turn around, don't drown and find an alternate route. && LAT...LON 3534 11358 3510 11354 3509 11373 3532 11374 $$ JS
748 WGUS75 KVEF 020249 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 749 PM MST Sun Sep 1 2019 AZC015-020258- /O.EXP.KVEF.FF.W.0038.000000T0000Z-190902T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 749 PM MST Sun Sep 1 2019 ...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY HAS EXPIRED... The heavy rain has ended. Flooding is no longer expected to pose an immediate threat although more storms are moving in from the east and more heavy rain is possible. Please continue to heed any remaining road closures. LAT...LON 3534 11358 3510 11354 3509 11373 3532 11374 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:40 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 1, 2:40 PM MST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 240 PM PDT Sun Sep 1 2019 .SYNOPSIS...Thunderstorm chances will increase this week as monsoonal moisture makes a return to the southern Great Basin and Mojave Desert. Thunderstorm chances will mainly impact areas south of I-40 this evening, but will gradually push north through the remainder of the week. Gusty winds and flash flooding will be the primary threats from these storms. Given increased clouds and shower activity, temperatures will cool to near normal values for early September. && .DISCUSSION...through Sunday. Once again, hot temperatures are impacting the region this afternoon with readings running several degrees above normal. Today will be the last day of excessive temperatures as the strong high pressure that has been sitting over the area shifts east and we also get an increase in monsoonal moisture. Mid level clouds have generally been increasing through the afternoon as the moisture starts making its push northward. Thunderstorms have increased in coverage this afternoon across central and southern Arizona and have developed just east of Mohave County. Local hires models have been rather consistent today in developing a thunderstorm complex that will track west across southern Mohave County and impact the Colorado River Valley this evening, likely between 8pm and midnight. Not only will there be potential of brief heavy rain, but strong gusty winds will be possible. Some of the models are showing outflow winds between 40+ mph affecting southern areas of Mohave County through the Colorado River Valley including Lake Havasu, so boaters should especially be cautious this evening and prepare for the potential for strong winds. This complex may continue into southern Nevada, but indications are that it will weaken significantly, but a few sprinkles will be possible overnight. Monsoon moisture will continue to push north over the next few days resulting in isolated to scattered showers and thunderstorms each afternoon through the end of the week, especially in the favored higher terrain. Gusty winds and the potential for flash flooding will be the biggest concerns as the upper steering flow remains fairly light through Wednesday. Beyond Wednesday, the models differ on how quick the moisture gets pushed out of the area. It's possible that we could see at least a chance of afternoon thunderstorms each day into next weekend as the trough off the west coast may not move in as quick. Temperatures will remain near to slightly above normal through the week. && .AVIATION...For McCarran...Winds will gradually shift to the south southeast by mid afternoon with gusts of 15-20 knots possible. Early this evening gusts will taper off as winds shift to the southwest at around 10 knots or less through early tomorrow morning. There continues to be a low-end chance of some brief, gusty outflow winds moving through the valley out of the southeast between 06z-09z associated with storms over northwest Arizona. If this scenario does occur, speeds do not look to to be very impactful leaving the wind shift as the main concern. Light, easterly winds are expected Monday morning which will then favor the southerly direction during the afternoon. However, this could change quickly as scattered showers and storms develop around Clark County between 20z-05z. For the rest of southern Nevada, northwest Arizona and southeast California...Outside of shower and storm development, winds will remain south to southwesterly today and tomorrow with gusts up to around 20 knots possible both afternoons. Hi-res models continue to indicated an area of showers and storms moving into Mohave County later this evening into tonight; pushing towards the Colorado River Valley terminals. Estimated wind shifts and VCSH have been included at these locations but confidence is low in these outflow winds making it all the way up into the Las Vegas Valley. A few showers could linger into Monday morning with afternoon showers and storms initiating between 19z-21z. Locally heavy rain, lightning, and gusty winds will be possible with storm activity Monday afternoon and evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Gorelow AVIATION...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.